MAUDE Adverse Event Report: COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number SSEB-1.5-115-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 07/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported while preparing for a sialoendoscopy procedure the salivary stone extractor basket (sseb) package was opened.It was observed that one of the wires was broken; therefore, the device was not used on the patient.The procedure was completed by opening a new basket.There was no patient contact with the device.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a document based investigation has been performed which included review of drawings, manufacturing instructions, quality control data, and specifications.Visual inspection and functional testing of the returned device was also conducted.One device was returned for investigation.The device was returned with the handle and the basket formation in the open position.The collet knob is tight and secure.The male luer lock adapter (mlla) is tight.The polyethylene terephthalate tubing (pett) measures 3 cm in length.A functional test noted the handle actuates the basket formation to the fully open position.A visual examination noted the basket formation is smashed.The wires look cross, all wires are present and secure.Several kinks noted in basket sheath from how the customer returned the device pressed between two trays.The customer has stated that one of the wires were broken, however during the investigation, all of the wires were found to be intact.Current controls are in place in manufacturing to assure device functionality prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.There is no indication that a design or process related failure mode contributed to this event.A review of the device history record found there were two non-conformances noted.The non-conformance identified as ¿damaged¿ could possibly be related to the report failure.The other non-conformance is unrelated to the reported failure.A review of complaint history revealed one additional complaint for lot number 8003322.This other complaint was for the reported issue of foreign matter found during incoming inspection.The reported complaint of broken wire was not confirmed, but basket damage was confirmed based on the returned device.All devices are inspected for proper functioning and integrity before packaging.It is most likely the basket became damaged during shipping or handling of the device, but the exact root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.The appropriate personnel have been notified of this event.Monitoring will continue to be performed for similar complaints.

Brand Name
SALIVARY STONE EXTRACTOR BASKET SSEB
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6763893
Report Number1820334-2017-02162
Device Sequence Number16660315
Product Code GCJ
UDI-Device Identifier00827002237971
UDI-Public(01)00827002237971(17)190426(10)6919998
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSEB-1.5-115-10
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/14/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIALENDOSCOPE.